Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 43, NWS Cleveland, OH

September 23, 2016

NWS Cleveland, OH issued this small craft advisory at Sep 23, 2016, 6:08 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2016, 6:08 PM EDT (22:08 UTC)
Expired
Sep 24, 2016, 9:00 PM EDT
In force
27 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

966 
WHUS71 KCLE 232208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT FRI SEP 23 2016

LEZ144>149-240615-
/O.NEW.KCLE.SC.Y.0043.160923T2208Z-160924T1400Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
608 PM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SATURDAY.

* WINDS AND WAVES...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
4 follow-up statements
275 
WHUS71 KCLE 240125
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EDT FRI SEP 23 2016

LEZ144>149-240930-
/O.CON.KCLE.SC.Y.0043.000000T0000Z-160924T1400Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
925 PM EDT FRI SEP 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WINDS AND WAVES...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
564 
WHUS71 KCLE 240832
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
432 AM EDT SAT SEP 24 2016

LEZ142-143-241645-
/O.EXB.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
432 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FROM MAUMEE BAY TO THE ISLANDS...WHICH IS IN
EFFECT UNTIL 4 PM THIS AFTERNOON.

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS. 

* WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ144>149-241645-
/O.EXT.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
432 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS. 

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
248 
WHUS71 KCLE 241339
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EDT SAT SEP 24 2016

LEZ142>149-242000-
/O.CON.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
939 AM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
525 
WHUS71 KCLE 241942
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SAT SEP 24 2016


LEZ142-143-242045-
/O.CAN.KCLE.SC.Y.0043.000000T0000Z-160924T2000Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
342 PM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA AND WILL CONTINUE TO DIMINISH THIS EVENING.

$$

LEZ144>149-250100-
/O.EXT.KCLE.SC.Y.0043.000000T0000Z-160925T0100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...NORTHEAST WINDS 10 TO 20 KNOTS DIMINISHING TO 10 TO 15
  KNOTS BY LATE EVENING.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 2:37 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 23, 2:37 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
237 PM EDT FRI SEP 23 2016

.SYNOPSIS...
A cold front will push south of the area this evening. An area of
high pressure will move south across the area through Sunday. A
cold front will move east across the area Monday afternoon. A
trough of low pressure will move south across the area Tuesday
followed by high pressure from the west through mid week.
&&

.NEAR TERM /THROUGH 6 AM/...
Cold front will continue to push south of the area overnight. Some
minimal shower activity continues to push into northwest Ohio at
this time with a fine line trying to become visible north of the
lake. Once front pushes south, high pressure will build into the
area and bring a return back to fair weather across the area.
Winds should decouple away from the lake and go light and variable
overnight. Areas along the lakeshore will still see some wind
through the night out of the northeast as gradient in the high
pressure remains up. 850 mb temperatures will drop from around 16
C to between 10 and 12 C overnight allowing for some cool air
advection at the surface. Temperatures will cool down overnight.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
Upper level ridge will build east across the forecast area Sunday
night into Monday as an upper level low pressure system moves
southeast toward the area. This will force low pressure at the
surface to move east across James Bay and force a cold front east
across the forecast area Monday. More high pressure will build
east behind the cold front Monday night. The front will have some
limited moisture with it but should be enough to support a better
chance for showers across the area with the frontal passage.

As the Sunday high pressure slides east to the east coast, a
return warm air advection pattern will set up for Sunday night but
will be very short lived ahead of the cold front. So we should see
a brief uptick in temperatures Sunday into Sunday night and a
return back to cold air advection Monday and Monday night.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A transitional pattern look in store for the tuesday thru friday
period. An upper trough should start the period over the lakes
tuesday into wednesday with cooler temps...decent cloud cover and a
threat for instability shra...especially for the snowbelt. Later
wednesday into thursday the upper trough shiftS off to the east with
a ridge shifting east across the area. The ridge should bring dry wx
with warmer temps. Clouds may start to increase later friday as
moisture starts to return to the area but rain should stay well west
of the cwa.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
The cold front dropping south thru the area is causing winds to
start veering to n to ne. Mid level clouds have arrived and a band
of stratus/low stratocu is still expected to sink south into the
area this evening with cigs expected to drop to around 1000 ft, give
or take a few hundred feet. A sprinkle not out of the question as
the lower ceilings develop but not mentioned in the TAF forecasts.
Drier air and decreasing clouds should filter ssw across the area
Saturday morning as high pressure builds south pushing the drier air
in from the ne.

OUTLOOK...Non-VFR possible Monday and Monday night in showers.

&&

.MARINE...
The wave watch guidance continues to look too weak with the waves
tonight into saturday as a favorable ne flow of 10 to 20 knots with
cooler air should be able to produce waves of at least 2 to 4 feet
with near sca conditions. The high will move se into ny by sunday
causing winds to diminish some saturday into saturday night while
veering more to the east.

A strong cold front should push east across the lake monday.
Increasing south winds will become sw at 15 to 25 knots later mon
into mon night then slowly diminish while becoming west tue night
into wednesday as high pressure builds into the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...Adams
AVIATION...Adams
MARINE...Adams
Hazardous weather outlook, Sep 23, 4:30 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
430 AM EDT FRI SEP 23 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
430 AM EDT FRI SEP 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.